MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR090502A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a gore® viabahn® endoprosthesis (vsx device) was intended for use in the cephalic arch vein during treatment of stenosis.It was reported that left arm brachial access was gained with an 0.035" amplatz super stiff guide wire, through an 8 fr x 11 cm terumo introducer sheath.The physician performed an angioplasty with a 5mm bosten scientific mustang balloon and again with an 8 mm bosten scientific mustang balloon.After the vsx device was successfully delivered, the physician felt resistance when attempting to remove the delivery catheter.After multiple attempts, the physician continued to pull and the delivery catheter was removed.After the removal of the delivery catheter, the physician observed that the distal tip had become dislodged inside the patient.The physician then attempted to remove the dislodged distal tip with a cook nsnare¿ stent retriever.However, during the attempted removal, the distal tip migrated and embolized into a branch vessel.The decision was made to leave the distal tip in the embolized branch vessel.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.The reported failure mode of distal tip detachment from the distal shaft is consistent with the findings of a non-returned distal tip and disruption and damage to the distal end of the distal shaft.Engineering evaluation of the device could not confirm the reported failure of difficulty removing the catheter after deployment.Replication of this failure mode is not always possible because of differences between conditions seen in vivo (i.E., patient anatomy, procedural conditions) and those seen in the laboratory.The root cause of the reported and observed failure mode of distal tip detachment from the distal shaft could not be established with the available information.The root cause of the observed tensile necking of the dual lumen catheter could not be established with the available information.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Instructions for use (ifu) g.3.While maintaining the position of the guidewire across the treated lesion, carefully withdraw the delivery catheter through the lumen of the endoprosthesis and remove it via the introducer sheath.Moderate resistance may be felt when the distal tip is withdrawn through the introducer sheath.Note: if, during catheter removal, the tip catches on the leading edge of the endoprosthesis or introducer sheath, a slight ¿back and forth¿ motion of the catheter or repositioning of the sheath may aid in release.Excessive or abrupt force during catheter removal may damage the endoprosthesis, delivery catheter, or introducer sheath.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20674832
Report Number2017233-2024-05493
Device Sequence Number20925351
Product Code NIP
UDI-Device Identifier00733132645947
UDI-Public00733132645947
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBHR090502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Patient Weight104 KG